Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 91, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2018, 3:06 PM CDT for Schuyler County, Illinois. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 28, 2018, 4:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:44 PM CDT | TSTM WND GST 60 | Rushville, IL | NUMEROUS TREE LIMBS AND POWER LINES DOWN |
| Jun 28, 3:45 PM CDT | TSTM WND DMG | Rushville, IL | LARGE TREE SPLIT AND FELL ONTO A CHURCH. RELAYED VIA WGEM-TV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
487
WUUS53 KILX 282006
SVRILX
ILC169-282100-
/O.NEW.KILX.SV.W.0091.180628T2006Z-180628T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
306 PM CDT THU JUN 28 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Schuyler County in west central Illinois...
* Until 400 PM CDT
* At 305 PM CDT, severe thunderstorms were located along a line
extending from near La Harpe to near Bowen to near Mendon, moving
east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ripley, Weinberg King
State Park and Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4029 9091 4027 9045 4020 9045 3998 9052
3998 9060 4000 9060 4002 9061 4003 9061
4002 9063 4005 9068 4008 9067 4008 9070
4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2005Z 275DEG 43KT 4061 9092 4030 9102 4006 9122
HAIL...<.75IN
WIND...70MPH
$$
Goetsch2 follow-up statements
459
WWUS53 KILX 282033
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
333 PM CDT THU JUN 28 2018
ILC169-282100-
/O.CON.KILX.SV.W.0091.000000T0000Z-180628T2100Z/
Schuyler-
333 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SCHUYLER COUNTY...
At 333 PM CDT, severe thunderstorms were located along a line
extending from near Vermont to near Littleton to near Mount Sterling,
moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ripley, Weinberg King State
Park and Ray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4029 9091 4027 9045 4020 9045 3998 9052
3998 9060 4000 9060 4002 9061 4003 9061
4002 9063 4005 9068 4008 9067 4008 9070
4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2033Z 279DEG 49KT 4034 9045 4021 9053 4007 9076
HAIL...<.75IN
WIND...70MPH
$$
Goetsch097
WWUS53 KILX 282100
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
400 PM CDT THU JUN 28 2018
ILC169-282109-
/O.EXP.KILX.SV.W.0091.000000T0000Z-180628T2100Z/
Schuyler-
400 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLER COUNTY WILL EXPIRE AT
400 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However heavy rain is still possible with
some of the thunderstorms still moving through the area.
A severe thunderstorm watch remains in effect until 700 PM CDT for
west central Illinois.
LAT...LON 4029 9091 4027 9045 4020 9045 3998 9052
3998 9060 4000 9060 4002 9061 4003 9061
4002 9063 4005 9068 4008 9067 4008 9070
4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2059Z 275DEG 43KT 4031 9004 4018 9012 4004 9036
$$
GoetschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:44 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 28, 12:44 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1244 PM CDT Thu Jun 28 2018 .UPDATE... Issued at 1058 AM CDT Thu Jun 28 2018 15z/10am surface analysis shows a stationary frontal boundary extending from eastern South Dakota to western Kentucky. One cluster of convection has already tracked southeastward along the boundary into southeast Missouri/far western Kentucky this morning...while another cluster is noted upstream over western Iowa. The Iowa convection is handled very poorly by the models, with most CAMs tracking it due eastward and diminishing it completely over the next couple of hours. Given satellite/radar trends, see no reason why these storms will diminish. Instead, think they will follow the same path the earlier storms did along the primary instability gradient. With this particular track, the bulk of the storms will remain just W/SW of the KILX CWA across eastern Missouri into southwest Illinois this afternoon. Have adjusted PoPs to continue with low chance along/southwest of a Rushville...to Taylorville...to Flora line accordingly. Will keep an eye on the track/evolution of the storms for a potential later update to PoPs. Aside from the storm chances across the S/SW, it will be a very warm and humid day across central Illinois with afternoon highs in the upper 80s to around 90 degrees. && .SHORT TERM...(Today and tonight) ISSUED AT 220 AM CDT Thu Jun 28 2018 Rather quiet over the forecast area early this morning, as skies are mostly clear north of I-70. Some ripples in the upper flow have been riding along the periphery of our ridge to the west, and have started to pop off some showers and thunderstorms over Missouri and far southern Iowa. Some of the higher resolution models have been trying to organize this into an MCS along the Mississippi River. Will generally limit any rain chances today to areas west of a Havana to Effingham line, though the bulk is expected to remain closer to the state border. The upper level ridge will reach the Mississippi Valley overnight. NAM/GFS continue to hint at additional ridge-riding convection Thursday night, the GFS more so in our area, and will include some 20% PoP's over the far north late tonight. .LONG TERM...(Friday through Independence Day) ISSUED AT 220 AM CDT Thu Jun 28 2018 Main story will be with the oppressive heat and humidity to start the weekend. Have bumped up high temperatures a couple degrees both Friday and Saturday using MOS consensus, which results in some upper 90s over the sandy soils of the Illinois River valley. Will need to give some serious consideration to upgrading the Heat Advisory to an Excessive Heat Warning, as heat index values reach over 110 over most of the CWA Friday and should be very close on Saturday. Key parameter will be the dew points, which are liable to be in the upper 70s with the moisture coming off the corn crops. After coordinating with neighboring offices, will hold off on any upgrade for now. Temperatures begin to ease off a bit on Sunday, as the upper ridge shifts east and a front approaches from the northwest. Still will be very warm, though, upper 80s to near 90 through Independence Day. Most of the showers/storms will be concentrated with this front late weekend. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1244 PM CDT Thu Jun 28 2018 VFR conditions will prevail for the entire 18z TAF period. Will be keeping an eye on a large cluster of thunderstorms currently ongoing across south-central Iowa. These storms will drop E/SE along the Mississippi River later this afternoon...likely remaining west of the central Illinois terminals. Winds will be SE at 5-10kt this afternoon, then will veer to S at 8-12kt by Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && UPDATE...Barnes SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Barnes
Hazardous weather outlook, Jun 28, 11:35 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1135 AM CDT Thu Jun 28 2018 ILZ027>031-037-291100- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 1135 AM CDT Thu Jun 28 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a slight chance for thunderstorms this afternoon into this evening. The higher threat will be mainly over extreme western Illinois. Gusty winds, brief heavy rainfall and frequent lightning will accompany any thunderstorm this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 105 to 112 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047-049-050-291100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 1135 AM CDT Thu Jun 28 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Widely scattered thunderstorms are possible later this afternoon into early this evening. Gusty winds, hail, frequent lightning and brief heavy rainfall will accompany some of the stronger storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms again Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 105 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. ILZ048-051-052-061-066>068-071>073-291100- Christian-Clay-Crawford-Effingham-Jasper-Lawrence-Menard-Richland- Sangamon-Shelby- 1135 AM CDT Thu Jun 28 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated storms are possible this afternoon. Although no organized severe weather is anticipated at this time, some of the storms may contain gusty winds, hail, frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There is a chance of thunderstorms Sunday and Sunday night. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 105 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on a limited basis, especially along and south of Interstate 70. ILZ038-042>046-053>057-062-063-291100- Champaign-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-Logan- Macon-McLean-Moultrie-Piatt-Vermilion- 1135 AM CDT Thu Jun 28 2018 ...HEAT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There is a chance of thunderstorms Sunday and Sunday night. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 105 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:52 PM CDT | Excessive Heat Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 3 days |
| Jun 28, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 62 min |
| Jun 28, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Peoria, Tazewell | 58 min |
| Jun 28, 3:57 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| Jun 28, 4:18 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon, Tazewell | 42 min |
| Jun 28, 4:44 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, McLean, Macon, Sangamon | 46 min |
| Jun 28, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 46 min |
| Jun 28, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 53 min |
| Jun 28, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 62 min |
| Jun 28, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.